Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Loud gurgling sound comes from stomach. Suffering with lazy bowel. Is it normal?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
Sometimes my stomach makes a very loud gurgling sound when I breathe in and out if I've eaten or drank anything in the evening. I suffer with a lazy bowel, but I have only noticed it since I had my little girl a year ago. Is it normal?
Posted Mon, 13 Aug 2012 in Digestion and Bowels
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for the query

I would like to know little more about your present problem in order to come to a better conclusion

1. When was the last time you checked your thyroid function?
2. Do you have pain abdomen as well?
3. How often in a week do you pass stools? Do you feel constipated (difficulty in passing stools?

Please get back to me, I am awaiting your reply

Above answer was peer-reviewed by
Follow-up: Loud gurgling sound comes from stomach. Suffering with lazy bowel. Is it normal? 4 hours later
I take pro biotics and go to the toilet daily as long as I take these, have been seeing a gastroenterologist. My thyroid has been checked and is functioning ok. This gurgling noise only happens in my actual stomach not intestines and is in conjunction with breathing in and out after I've drank liquids, I think it's to do with my stomach valve. It is not painful, just unusual.
Answered by Dr. Rakesh Madhyastha 21 hours later

Thanks for the query

Some amount of gurgling sound will be there, it is called borborygmi. It is caused by the normal intestinal persistalsis (pushing the food forward).

However increased gurgling sound is seen in infections of the gastro intestinal tract. Especially in conditions like bacterial over growth syndrome, where bad bacteria is more than good bacteria, this also explains why your gastro enterologist has prescribed the pro biotics. I would recommend you to take a course of antiobiotics to tackle these. Ciprofloxacin with tinidazole combination would be ideal in your case. Please approach a physician for the same.

Please continue taking the probiotics, yoghurt is also an excellent pro biotic. You could add a cup of yoghurt to your diet and it would give the same result as the capsule.

I hope I have answered your query, I will be happy to answer any further ones

I wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor